Home, Diag Forum, About, Contact Us, FAQ

Invega Sustenna Questions


#61

Thank you.

I know everyone says we’re running a marathon & not a sprint, but I can’t help but feel I’m running out of time.


#62

Well, it sounds like they’re watching him well. My son was on 156 and just went down to 117 last month. I haven’t noticed any difference at all, which is great. He was having some side effects, hands shaking a bit and a few things like that, but that hasn’t changed either. Who knows.

I’m going to ask about the Trintillex when I go to my son’s doc visit with him on Wednesday. I wrote it down as I remember you had mentioned it before. I’d like to see him on an antidepressant rather than another AP, Abilify, but it’s a bit too soon from the Invega Sustenna reduction to mess with anything else right now. Maybe she’ll let him try it in addition.

Let us know how he’s doing. It does take time and hopefully just continues to get better and better.


#63

The Trintellix is fairly new, and they have a coupon on their site that will drop your copayment down to $10 if you have private insurance.

He just switched from his pediatric psychiatrist he’d been seeing since he was 17 to an adult psychiatrist, but they all seem to like Trintellix. The old pdoc said people tolerated it better, but he wouldn’t take it. Then the hospital doctor put him on it again - not sure if she knew about his old script or not. And, his new outpatient pdoc is continuing it.

He doesn’t seem to be having any really bad side effects from anything. A few headaches and the obligatory appetite increase is about it. He sleeps, but not too much, and he doesn’t seem sedated or out of it. I’d be very happy with this combo if it works long term.


#64

@slw I wish my daughter could take anti-depressants. She’s been diagnosed schizo-affective – the anti-depressants cause mania in her although she is depressed 90% of the time.


#65

Thanks for the info. I’ll ask about it next week.


#66

Sorry to hear, Molly. My son has never been on an anti-depressant so I’m a little concerned. I think some people don’t do well at all, like your daughter, so I’m hesitant. But I’ve always thought my son should be on an anti-depressant to treat many symptoms, so we’ll see. I can’t remember what your daughter is on, but the Abilify is what my son’s doc prescribed for his mood (although it’s an AP).


#67

Hi @JulieAnn - Antidepressants can be a very positive life changer for many folks and I do hope your son has a life changing experience. None of our children deserve to suffer so much depression and anguish.

We keep plugging along. Last night my daughter went to the hospital again. It is the 4th time in two months. My daughter’s life right now is so unbelievable sad and I don’t know how she manages it. There are times I feel frozen in grief.


#68

I’m so sorry to hear about your daughter having to go to the hospital last night. You’re right, it’s all just so sad. I hope they can help your daughter so she can have a better quality of life. Sometimes I just don’t get why some people are dealt such a sad life full of so many struggles. We just have to be hopeful that they’ll get better so they can have some kind of quality in their lives. I’m sorry she’s struggling so much right now. Hang in there.

Thanks for the input on the anti-depressants. Right now my son says he doesn’t want to bring up a new medicine to the doc tomorrow. Ughh… It may take another month or two of coaxing.

I’ll be thinking of you and your daughter… Hugs…


#69

I must admit that I was very angry with her when she went to the hospital. It’s hard to always be compassionate and understanding. Sometimes I believe she self inflicts her misery and yet I know she is my daughter, and I love her — that will never change. I pray to God that a miracle will happen and that the right meds are found and that something will click inside of her and she will make some active steps to help herself. I can’t make her do what I want. She has to figure what she wants in life.


#70

It is hard to always be compassionate, I agree. I wish there was an easy fix, or one thing fixes all and everyone. I totally get how you feel. Sometimes I just get angry, tired, frustrated, then I get a glimpse of hope again. I hope she’s doing well tonight.


#71

Molly, doesn’t it seem like they know when they need to go to the hospital and they will eventually act out and get there. I have found this to be the case with my son.


#72

My daughter probably understands she needs help. When she call the police on herself I believe she’s reached the “I’m very afraid stage.” I also think responsibilities are too much for her and she then implodes. She loves her children but her illness stops her from being a fully responsible and engaged mother and when she feels she is failing her responsibilities she runs and hides in the hospital. I find it all so sad.


#73

Molly, do you think she has any awareness that she doesn’t want to act out in front of her children? Or is she capable of that understanding? I bet that is even more frightening for her also?


#74

@Mom2. Actually she does act out in front of her children when she’s unwell.


#75

Did you see those books for children about mental illness?


#76

Yes, I plan on checking it out. Thanks.


#77

As I’ve mentioned, my son got his 2 Invega starter shots in the hospital, came home with some mild-ish delusions, then was very good until about a week before his 1st maintenance shot when the delusions started again.

A few of the Invega pills seem to help, then the shot kicked in, then the mild-ish delusions started again, and didn’t go away with pills. It’s gotten slowly & steadily worse until now he’s talking about them all the time and in the past 2 days I think he’s stopped sleeping.

I spoke to his case manager & she said she’d let the doctor know & that maybe they’d increase the dosage or maybe they’d give it to him more frequently, maybe 3 weeks instead of 4.

Has anyone here had someone get the shots every 3 weeks?
I’ve read that an increase in dosage doesn’t mean you won’t get the 4th week fade in effectiveness that a lot of people say they see, so maybe every 3 weeks would be good?

He’s not due to get his shot until next Friday, and I’d say it must have cut out on him about 2 days ago if that’s what this is. I’ve supplemented him with some pills to try to see him through until Tuesday and I’m hoping that will hold him together well enough so that he can make it until then.


#78

to Rosebuds: my daughter has medicaid and takes the Invega Sustenna injections once every 3 months. Medicaid covers the injections for free for her when she gets them at the community mental health facility.


#79

Yes, my son’s Pdoc suggested it and he is head of a hospital and has 42 years. I think he is familiar with all the meds but very conservative also about giving anything that could cause addiction. He said the fewer meds the better.


#80

You might want to go ahead and see if you can get it sooner and document that just like you are doing. Hang in there Mom.